MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL, FLEXIBLE, ENDOSCPC, CANN, 5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DRILL, FLEXIBLE, ENDOSCPC, CANN, 5MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72202972
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the device broke when it was milling with the drill.It is unknown if the pieces were retrieved from the patient.A backup device was available to complete the procedure with no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
Additional information.
 
Event or Problem Description
It was reported that during an acl surgery the device broke when it was milling with the drill.All the pieces were removed from the patient.A backup device was available to complete the procedure with no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.

Brand Name
DRILL, FLEXIBLE, ENDOSCPC, CANN, 5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8194077
Report Number1219602-2018-01778
Device Sequence Number19191691
Product Code NBH
UDI-Device Identifier03596010654533
UDI-Public03596010654533
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202972
Device Lot Number50559238
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer01/09/2019
02/04/2019
Initial Report FDA Received Date12/24/2018
Supplement Report FDA Received Date01/10/2019
02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR